MAUDE Adverse Event Report: HistoSonics, Inc. Edison; Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation

HistoSonics, Inc. Edison; Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Retention (2119); Hematuria (2558); Hyponatremia (4494)
Date of Event 07/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As part of the boombox post-market clinical study, on (b)(6) 2026, a 72-year-old male patient with a history of hepatocellular carcinoma received a histotripsy treatment to a single tumor in liver segment vi for a total planned treatment volume (ptv) of approximately 18.76 cc.Post-operative day (pod) 3, the patient presented to the emergency department with urinary retention and hematuria.A foley catheter was placed, and laboratory testing revealed a sodium level of 119 meq/l, requiring hospitalization for correction of hyponatremia, reportedly likely secondary to urinary retention.Bladder irrigation was performed to clear the blood clots.Hematuria, urinary retention, and hyponatremia were reported as resolved on pod5, the foley catheter was removed and the patient was discharged that day.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.Hematuria is a known risk associated with histotripsy procedures and is disclosed in the device labeling.Urinary retention is a known risk associated with the use of general anesthesia.The treating physician attributed this as "probably related" to the procedure.Due to hospitalization and potential relatedness, histosonics is reporting these events out of an abundance of caution.

Brand Name
Edison
Common Device Name
Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation
Manufacturer (Section D)
HistoSonics, Inc.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HistoSonics, Inc
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
+1(612)351-0361
MDR Report Key50887178
Report Number3027664504-2026-00048
Device Sequence Number9826223
Product Code QGM
UDI-Device Identifier00850006962327
UDI-Public00850006962327
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale